Thunderstorm Wind, Tattnall
- When
- August 21, 6:25 PM EST
- Where
- Tattnall County, 6 mi SE of Reidsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.017, -82.050
Large limbs down in yard.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 21, 3:20 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT MON AUG 21 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO POP UP ACROSS THE CWA THIS AFTERNOON. WITH SHORTWAVE ENERGY ALONG THE COLD FRONT DRAPED FROM CENTRAL NC SOUTHWEST THOUGH NORTHERN GA...AS WELL AS SHORTWAVES ASSOCIATED WITH THE TUTT LOW OVER FLA...THERE SEEMS TO BE PLENTY OF ENERGY AVAILABLE. CHARLESTON AIRPORT HAS JUST REPORTED SOUTHERLY WINDS THIS HOUR...SO SEABREEZE IS MAKING SOME PROGRESS INLAND. THE BEST CHANCE FOR ANY STRONG CONVECTION WILL BE ANY INTERACTIONS OF THE SEABREEZE BOUNDARY WITH UPSTREAM CONVECTION CLOSER TO THE LINGERING FRONT. CURRENT CHANCE POPS FOR THIS AFTERNOON AND EVENING ARE ON TRACK. SINCE SYNOPTIC FORCING REMAINS TO THE WEST OF THE CWA...WILL ALLOW POPS TO DROP TO SLIGHT CHANCE OVERNIGHT AS THE SEABREEZE MOVES INLAND AND DAYTIME HEATING SHUTS DOWN AFTER SUNSET. HAVE REMOVED MENTION OF PRECIP IN THE SOUTHERN MOST ZONES...WHICH WOULD BE FARTHEST REMOVED FROM LINGERING SHORTWAVE ENERGY TO THE NORTH AND WEST. AFTER ANOTHER MILD SUMMER NIGHT...EXPECT TEMPERATURES TO RISE INTO THE LOWER 90S AGAIN ON TUESDAY. GFS SHOWS SURFACE TROUGH DEVELOPING ALONG THE FRONT...WHICH WAITS TO THE NORTH ONE MORE DAY BEFORE MAKING ANY SIGNIFICANT PROGRESS TOWARD THE CWA. MODEL SOUNDINGS SHOW PWATS RISING ABOVE 2 INCHES TUESDAY AFTERNOON...AND INCREASING MOISTURE IS ALSO EVIDENT IN NAM AND GFS RH FIELDS. THUS...ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AS THE ENVIRONMENT HAS A BIT MORE MOISTURE AND INSTABILITY TO ACCESS. WILL KEEP MENTION OF SHOWER AND THUNDERSTORM CHANCES OVERNIGHT...AS THE FRONT BEGINS TO DROP INTO NORTHERN SOUTH CAROLINA. && .LONG TERM /WEDNESDAY THROUGH MONDAY/...UNSETTLED WX LOOKS TO CONTINUE FOR THE FIRST HALF OF THE MEDIUM RANGE DUE TO A FRONTAL BOUNDARY ACROSS THE AREA. THE FRONT SHOULD BE JUST NW OF THE CWA WED MORNING...BUT PUSH THROUGH PART OF THE AREA WED NIGHT OR THU MORNING. STRONG SLY LLVL FLOW SHOULD KEEP PWATS ABOVE 2.20 INCHES THROUGH WED NIGHT...WHICH SHOULD RESULT IN SOME PRETTY EFFICIENT RAINFALL RATES WITH THE ASSOCIATED SHOWERS AND STORMS. SIGNIFICANT CLOUD COVER AND SOME POST-FRONTAL AIR INTRUSION THU THROUGH FRI SHOULD KEEP HIGH TEMPS BELOW CLIMATOLOGY. HAVE KEPT POPS SOLIDLY IN THE CHANCE CATEGORY THROUGH FRIDAY. SAT THROUGH MON BERMUDA HIGH PRES WILL REGAIN CONTROL AND RETURN THE REGION TO A MORE DIURNAL POP SCHEME WITH TEMPS NEAR NORMAL. && .MARINE...WINDS ACROSS THE COASTAL WATERS HAVE TAKEN A SOUTHERLY DIRECTION IN RESPONSE TO SEABREEZE CIRCULATION. LATEST REPORTS FROM FOLLY BEACH AND DOWNTOWN CHARLESTON INDICATE WINDS REACHING UP TO 19 KNOTS DURING THE PAST HOUR OR TWO...SO WILL CONTINUE THE SCEC IN THE HARBOR. ATLANTIC HIGH PRESSURE WILL CONTINUE TO RIDGE OVER THE MARINE ZONES TONIGHT AND TUESDAY...BEFORE BEING PUSHED FURTHER EAST BY A DEVELOPING SURFACE TROUGH INLAND AND ASSOCIATED COLD FRONT. EXPECT TYPICAL SUMMER PATTERN ON TUESDAY...WITH SOUTHWEST WINDS BECOMING MORE SOUTHERLY DURING THE AFTERNOON AS SEABREEZE DEVELOPS. WILL ALSO INDICATE WIND SPEED INCREASING SLIGHTLY DURING THE AFTERNOON HOURS. AN SCEC MAY BE NEEDED AGAIN FOR THE HARBOR TUESDAY. OTHERWISE...WINDS AND SEAS SHOULD STAY BELOW ADVISORY CRITERIA WITHIN THE REMAINING MARINE ZONES DURING THE SHORT TERM. NO REAL CONCERNS FROM WED ON. THE COLD FRONT SHOULD MOVE INTO THE NORTHERN WATERS LATE WED OR THU MORNING... TURNING WINDS FROM SW TO NE. WINDS ACROSS MUCH OF THE GA WATERS SHOULD REMAIN SW THROUGH THE END OF THE WEEK AS LONG AS THE FRONT DOES NOT MEANDER ANY FARTHER S. THERE IS A SLIGHT CHANCE A SFC WAVE WILL FORM ALONG THE FRONT LATE IN THE WEEK...WHICH COULD PINCH THE GRADIENT MORE THAN CURRENTLY FCST. THIS COULD INCREASE WINDS OVER THE SC WATERS THU NIGHT INTO SAT. AT THIS STAGE IT SEEMS TO BE ONLY A BLIP IN THE 12 WRF RUN...BUT WILL NEED TO BE MONITORED. A SE FLOW WILL RETURN DURING THE WEEKEND INTO EARLY NEXT WEEK WITH BERMUDA HIGH PRES BUILDING OVER THE W CENTRAL ATLC. SEAS SHOULD REMAIN IN THE 2-3 FT RANGE FOR MOST OF THE PERIOD. && .AVIATION...AMENDED KCHS TAF TO INCLUDE VCTS FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...AS PERSISTENT SHOWERS AND THUNDERSTORMS HAD BEEN LINGERING ALONG THE SEABREEZE BOUNDARY. WITH THE SEABREEZE PUSHING INLAND...MAY BE ABLE TO AMEND TAF AGAIN TO REMOVE MENTION OF VICINITY THUNDERSTORMS AND JUST KEEP CB GOING THROUGH THE EVENING. HAVE ONLY INCLUDED CB IN KSAV TAF...AS MOST THUNDERSTORM FORMATION AT THIS POINT HAS OCCURRED TO THE WEST OF THE KSAV TERMINAL. AS HEATING AND INSTABILITY DECREASE OVERNIGHT...THUNDERSTORMS AND SHOWERS WILL ALSO DECREASE IN AREA. BOTH MAV AND MET GUIDANCE KEEP SCATTERED TO BROKEN CLOUDS OVER THE TERMINALS AFTER MIDNIGHT WITH INCREASING LOW LEVEL MOISTURE...SO WILL MAINTAIN SCATTERED CLOUDS THROUGH TOMORROW MORNING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 79/JRL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 AM EDT MON AUG 21 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 415 AM EDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...AN INCREASE IN THUNDERSTORMS IS EXPECTED OVER MANY INLAND AREAS THIS AFTERNOON AND EVENING. A FEW STORMS WILL BECOME STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING... LOCALIZED GUSTY WINDS...AND VERY HEAVY RAINFALL. ISOLATED SEVERE STORMS ARE POSSIBLE WITH DAMAGING DOWNBURST WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .STRONG THUNDERSTORMS...FROM TUESDAY THROUGH FRIDAY...THERE IS A POTENTIAL FOR STRONG STORMS PRODUCING DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 621 PM EDT MON AUG 21 2006 GAZ137-138-212255- INLAND LIBERTY-LONG- 621 PM EDT MON AUG 21 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY THROUGH 645 PM EDT... AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF HINESVILLE TO 15 MILES SOUTH OF CLAXTON...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...THROUGH 655 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 631 PM EDT MON AUG 21 2006 GAZ101-116-118-212300- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM- 631 PM EDT MON AUG 21 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY AND CHATHAM COUNTY THROUGH 700 PM EDT... AT 631 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MELDRIM TO 7 MILES SOUTH OF LANIER...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF RICHMOND HILL TO 7 MILES SOUTH OF PEMBROKE... STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...LANIER... LETFORD AND MELDRIM THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 639 PM EDT MON AUG 21 2006 SCZ043-047-048-212315- BEAUFORT-INLAND COLLETON-INLAND JASPER- 639 PM EDT MON AUG 21 2006 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY...BEAUFORT COUNTY AND COLLETON COUNTY THROUGH 715 PM EDT... AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM SALKEHATCHIE TO TILLMAN...OR ALONG A LINE EXTENDING FROM 3 MILES EAST OF YEMASSEE TO 8 MILES WEST OF RIDGELAND...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE... GRAHAMVILLE...OLD HOUSE...POCOTALIGO...POINT SOUTH...RIDGELAND... SHELDON...SWITZERLAND...TILLMAN AND WHITE HALL THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 648 PM EDT MON AUG 21 2006 GAZ114-137-138-212315- INLAND LIBERTY-LONG-TATTNALL- 648 PM EDT MON AUG 21 2006 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY AND LIBERTY COUNTY THROUGH 715 PM EDT... AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES WEST OF TRINITY TO 4 MILES SOUTHWEST OF FIVE POINTS...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HINESVILLE TO 13 MILES NORTHEAST OF SURRENCY...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DONALD...FLEMINGTON...FORT STEWART...GLENNVILLE...GUM BRANCH...TRINITY AND HINESVILLE THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 653 PM EDT MON AUG 21 2006 SCZ043-212330- INLAND COLLETON- 653 PM EDT MON AUG 21 2006 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 730 PM EDT... AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF SIDNEY TO 5 MILES SOUTHWEST OF WALTERBORO...STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...HENDERSONVILLE...RITTER...ROUND O AND WALTERBORO THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 713 PM EDT MON AUG 21 2006 GAZ114-212345- TATTNALL- 713 PM EDT MON AUG 21 2006 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 745 PM EDT... AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM GLENNVILLE TO 2 MILES NORTH OF TISON TO 6 MILES WEST OF FIVE POINTS...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GLENNVILLE...MENDES...REIDSVILLE AND MIDWAY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. 33
The Charleston,SC radar (KCLX), 118 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large limbs down in yard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529033.